Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 316, NWS Jackson, MS

May 31, 2012Jefferson Davis County, Lawrence County, Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 31, 2012, 3:35 PM CDT for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2012, 3:35 PM CDT (20:35 UTC)
Expired
May 31, 2012, 4:30 PM CDT
In force
55 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 3:35 PM CDTTSTM WND DMGMonticello, MS3 TREES DOWN INSIDE THE MONTICELLO CITY LIMITS. 2 FELL ON HOMES.
May 31, 3:50 PM CDTTSTM WND DMGColumbia, MSREPORTS OF A TREE DOWN IN COLUMBIA. ALSO A BUILDING WAS STRUCK BY LIGHTNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:53 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1744 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WUUS54 KJAN 312035
SVRJAN
MSC065-077-091-312130-
/O.NEW.KJAN.SV.W.0316.120531T2035Z-120531T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT THU MAY 31 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...

* UNTIL 430 PM CDT

* AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WANILLA TO OAK VALE TO KOKOMO
  MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PROGRESS AND GOSS BY 340 PM CDT...
  HEBRON...BUNKER HILL...PICKWICK AND COLUMBIA BY 345 PM CDT...
  CARSON...SANDY HOOK AND PRENTISS BY 350 PM CDT...
  IMPROVE BY 355 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING FOR
NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY
EVENING FOR NORTHWESTERN MISSISSIPPI.

&&

LAT...LON 3107 8984 3107 8992 3113 8994 3113 9001
      3124 9005 3133 9005 3135 9024 3172 9024
      3176 9007 3177 8975 3161 8975 3155 8962
      3151 8959 3144 8959 3143 8965 3100 8966
      3100 8983
TIME...MOT...LOC 2035Z 275DEG 32KT 3167 9004 3142 8991
          3113 8996

$$

19
2 follow-up statements
391 
WWUS54 KJAN 312109
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT THU MAY 31 2012

MSC077-312119-
/O.CAN.KJAN.SV.W.0316.000000T0000Z-120531T2130Z/
LAWRENCE MS-
409 PM CDT THU MAY 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT 
THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3100 8983 3107 8984 3107 8992 3113 8994
      3113 9001 3124 9005 3133 9005 3139 9004
      3139 8996 3176 8997 3176 8996 3177 8975
      3161 8975 3155 8962 3151 8959 3144 8959
      3143 8965 3100 8966
TIME...MOT...LOC 2109Z 264DEG 21KT 3172 8976 3147 8963
          3108 8978

$$

MSC065-091-312130-
/O.CON.KJAN.SV.W.0316.000000T0000Z-120531T2130Z/
MARION MS-JEFFERSON DAVIS MS-
409 PM CDT THU MAY 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR JEFFERSON DAVIS AND MARION COUNTIES...

AT 409 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLEM TO MELBA TO
SANDY HOOK MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PINEBUR BY 420 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3100 8983 3107 8984 3107 8992 3113 8994
      3113 9001 3124 9005 3133 9005 3139 9004
      3139 8996 3176 8997 3176 8996 3177 8975
      3161 8975 3155 8962 3151 8959 3144 8959
      3143 8965 3100 8966
TIME...MOT...LOC 2109Z 264DEG 21KT 3172 8976 3147 8963
          3108 8978

$$

19
249 
WWUS54 KJAN 312130
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT THU MAY 31 2012

MSC065-091-312140-
/O.EXP.KJAN.SV.W.0316.000000T0000Z-120531T2130Z/
MARION MS-JEFFERSON DAVIS MS-
430 PM CDT THU MAY 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON DAVIS AND MARION 
COUNTIES HAS BEEN ALLOWED TO EXPIRED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT 
THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3100 8983 3107 8984 3107 8992 3113 8994
      3113 9001 3124 9005 3133 9005 3139 9004
      3139 8996 3176 8997 3176 8996 3177 8975
      3161 8975 3155 8962 3151 8959 3144 8959
      3143 8965 3100 8966
TIME...MOT...LOC 2109Z 264DEG 21KT 3172 8976 3147 8963
          3108 8978

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:24 PM CDT, 11 minutes earlier.

Area forecast discussion, May 31, 3:24 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT THU MAY 31 2012

.DISCUSSION...
SHORT TERM (THROUGH SATURDAY NIGHT)...
SEVERAL CLUSTERS OF CONVECTION ARE ONGOING ACROSS WESTERN AND
CENTRAL PORTIONS OF THE CWA THIS AFTERNOON AS A DEEPENING UPPER
TROUGH SWINGS ACROSS THE REGION TONIGHT THROUGH EARLY FRIDAY. THIS
TROUGH WILL BRING A COLD FRONT THROUGH THE AREA ENTERING NWRN ZONES
THIS EVENING AND EXITING THE SE ON FRIDAY MORNING. THE COLD FRONT
CURRENTLY EXTENDS FROM JONESBORO TO LITTLE ROCK TO TEXARKANA. AHEAD
OF THE FRONT...LATEST MESOANALYSIS CONTINUES TO INDICATE MLCAPES
BETWEEN 1500-2500 J/KG WITH STEEPENING LOW LEVEL LAPSE RATES IN THE
8-9 C/KM RANGE ACROSS MUCH OF THE AREA.

CURRENT FOCUS FOR CONVECTION EXTENDS FROM GRENADA SOUTHWARD ALONG
I-55 INTO JACKSON...THEN TAILING BACK INTO SW MISSISSIPPI AND NE
LOUISIANA. THIS AXIS SHOULD REMAIN THE PRIMARY FOCUS FOR STRONGER
STORMS AS IT CONTINUES TO PUSH EAST THIS AFTERNOON. A NEW SEVERE TS
WATCH HAS BEEN POSTED FOR REMAINING AREAS TO THE EAST ALONG AND
SOUTH OF I-20. ELSEWHERE...FESTERING CONVECTION AND CLOUD DEBRIS
HAVE FINALLY CLEARED OUT OF THE GOLDEN TRIANGLE AREA...BUT THE
ATMOSPHERE HAS HAD LITTLE TIME TO RECOVER. DESPITE THIS...WILL NEED
TO CLOSELY MONITOR ACTIVITY NEAR GRENADA PUSHING INTO THAT AREA AND
CONSIDER A LOCAL EXTENSION OF THE SVR WATCH.

PRECIP SHOULD TAPER OFF FAIRLY QUICKLY BEHIND THE FRONT...WITH A
COOLER AND DRIER AIRMASS FILTERING INTO THE REGION BRINGING BELOW
AVERAGE TEMPS TOMORROW AND TOMORROW NIGHT. THE SURFACE RIDGE WILL
SHIFT EAST OF THE AREA ON SATURDAY...WITH SOUTHERLY FLOW RETURNING
BRINGING MORE SEASONABLE TEMPERATURES. /DL/

LONG TERM...SUNDAY THROUGH THURSDAY...MODELS IN AGREEMENT IN THIS
PERIOD THAT RIDGING OVER THE PLAINS WILL RESULT IN A RELATIVELY DRY
MID LEVEL NW FLOW REGIME OVER THE CWA. MODELS DO SHOW A WEAK
SHORTWAVE EMBEDDED IN THE FLOW COMING OUT OF AR SUNDAY...BUT
DAMPENING AS IT APPROACHES THE MS RIVER. AT THE SURFACE RIDGE AXIS
OVER THE NORTHERN GULF WILL KEEP DEEPER MOISTURE CUTOFF THROUGH
MONDAY NIGHT...BUT WEAKENING DOES ENSUE THEREAFTER WITH PWATS
APPROACHING 1.5 INCHES OVER THE AREA BY TUESDAY.

A WEAK SURFACE FRONT TRIES TO BACKDOOR INTO NE MS BEFORE BECOMING
STATIONARY DURING THE DAY TUESDAY. WITH THE INCREASE IN LOW LEVEL
MOISTURE...BELIEVE ISOLATED TO SCATTERED CONVECTION WILL
RESULT...ESPECIALLY OVER THE NE ALONG THE BOUNDARY AND BETTER
MOISTURE POOLING.

SPRAWLING MID/UPPER RIDGE DURING THE LATTER HALF OF THE WEEK WILL
RESULT IN A RATHER WEAK FLOW PATTERN AND INCREASED DIFFICULTY IN
NAILING DOWN ANY SHORTWAVES TO SPARK CONVECTION. WITH STATIONARY
BOUNDARY OVER NE MS BECOMING INCREASINGLY HARD TO RESOLVE IN THE
MODELS...WILL TAKE A MORE CLIMATOLOGICAL APPROACH AND KEEP SLIGHT
CHANCE POPS WEDNESDAY AND THURSDAY./26/

&&

.AVIATION...THE LINE OF SHOWERS AND THUNDERSTORMS DEVELOPED AND MOVE
THROUGH THE WESTERN PORTIONS OF THE CWA A LITTLE FASTER. A FEW
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 22Z FOR GLH. THE
LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING THROUGH THE I-55
CORRIDOR...SO GWO...HKS/JAN WILL BE EXPERIENCING THUNDERSTORMS
THROUGH 2130Z. VERY HEAVY RAINFALL AND GUSTY WINDS CANS BE EXPECTED.
THE STORMS WILL IMPACT GTR...MEI AND HBG AROUND 23Z WITH THE SAME
CONDITIONS. SHOWER AND THUNDERSTORM ACTIVITY WILL LINGER BEHIND THE
LINE THROUGH 2Z. WITH STORM ACTIVITY MOVING FASTER THAN
EXPECTED...WILL HAVE TO WATCH FOR FOG POTENTIAL AFTER MIDNIGHT WITH
THE NEXT FORECAST. /07/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/07/26
Hazardous weather outlook, May 31, 2:06 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT THU MAY 31 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
206 PM CDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY
SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE REGION THIS AFTERNOON AND
EVENING. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE AHEAD OF AN
APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE. ANY THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZED
HAIL...WIND GUSTS TO 70 MPH AND VERY HEAVY RAINFALL. HEAVY RAINFALL
MAY LEAD TO LOCALIZED FLOODING. FREQUENT DANGEROUS LIGHTNING IS ALSO
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

In the hours before

Special weather statement, May 31, 3:09 PM CDT, 26 minutes before
MSZ062-312050-
LINCOLN MS-
309 PM CDT THU MAY 31 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT THU MAY 31 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF BROOKHAVEN AT 309
PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3145 9060 3163 9060 3167 9024 3144 9025
TIME...MOT...LOC 2009Z 268DEG 22KT 3155 9048

19
Local storm report, May 31, 3:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     CARROLLTON              33.50N 89.92W
05/31/2012                   CARROLL            MS   EMERGENCY MNGR

            TREES DOWN ACROSS HWY 35 NORTH AND SOUTH OF CARROLLTON.
            TREE DOWN ACROSS POWERLINES CAUSING POWERLINE TO COME
            DOWN. TRANSFORMER BLOWN.

&&

AEG
Local storm report, May 31, 3:12 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     3 W GRENADA             33.78N 89.86W
05/31/2012                   GRENADA            MS   EMERGENCY MNGR

            REPORTS OF TREE DOWN AT THE INTERSECTION OF SWEETHOME
            ROAD AND HILLSIDE ROAD.

&&

DCOX
Special weather statement, May 31, 3:13 PM CDT, 22 minutes before
MSZ054-055-312055-
SIMPSON MS-COPIAH MS-
313 PM CDT THU MAY 31 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT THU MAY 31 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF HOPEWELL AT 313 PM
CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN COPIAH AND NORTHWESTERN SIMPSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3197 9040 3205 9032 3205 8999 3185 9024
TIME...MOT...LOC 2013Z 222DEG 22KT 3198 9024

19
Special weather statement, May 31, 3:16 PM CDT, 19 minutes before
MSZ063-312100-
LAWRENCE MS-
316 PM CDT THU MAY 31 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT THU MAY 31 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF TOPEKA AT 317 PM
CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN LAWRENCE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3135 9024 3153 9024 3157 8997 3153 8997
      3152 8996 3139 8996 3139 9004 3135 9005
TIME...MOT...LOC 2017Z 265DEG 25KT 3144 9019

19
Local storm report, May 31, 3:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     TSTM WND DMG     6 SSE VICKSBURG         32.25N 90.84W
05/31/2012                   WARREN             MS   EMERGENCY MNGR

            REPORT OF A TREE DOWN ACROSS LAKESIDE DRIVE.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:06 PM CDTSevere Thunderstorm WarningJANAdams54 min
May 30, 7:10 PM CDTSpecial Weather StatementJANLawrence40 min
May 30, 7:11 PM CDTSpecial Weather StatementJANJasper29 min
May 30, 8:08 PM CDTSpecial Weather StatementJANFranklin42 min
May 30, 8:11 PM CDTSpecial Weather StatementJANAdams39 min
May 31, 6:42 AM CDTSpecial Weather StatementJANRankin28 min
May 31, 7:46 AM CDTFlash Flood WarningJANHinds3 hr
May 31, 7:49 AM CDTSpecial Weather StatementJANHinds46 min
May 31, 8:02 AM CDTFlash Flood WarningJANKemper, Noxubee3 hr
May 31, 8:23 AM CDTSpecial Weather StatementJANNewton42 min
May 31, 9:42 AM CDTSpecial Weather StatementJANNewton43 min
May 31, 10:09 AM CDTSpecial Weather StatementJANClarke, Lauderdale46 min
May 31, 12:16 PM CDTSpecial Weather StatementJANBolivar44 min
May 31, 12:44 PM CDTSpecial Weather StatementJANSharkey46 min
May 31, 1:07 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower53 min
May 31, 1:27 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore63 min
May 31, 1:29 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower50 min
May 31, 1:40 PM CDTSevere Thunderstorm WarningJANAdams50 min
May 31, 2:06 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore39 min
May 31, 2:08 PM CDTSevere Thunderstorm WarningJANHinds, Warren67 min
May 31, 2:13 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson62 min
May 31, 2:24 PM CDTSevere Thunderstorm WarningJANGrenada, Webster66 min
May 31, 2:33 PM CDTSpecial Weather StatementJANFranklin57 min
May 31, 2:34 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery56 min
May 31, 2:50 PM CDTSpecial Weather StatementJANRankin30 min
May 31, 2:55 PM CDTSpecial Weather StatementJANAttala, Leake, Madison60 min
May 31, 2:58 PM CDTSpecial Weather StatementJANCopiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Rankin and 1 more62 min
May 31, 3:09 PM CDTSpecial Weather StatementJANLincoln41 min
May 31, 3:12 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Leake, Madison, Scott63 min
May 31, 3:13 PM CDTSpecial Weather StatementJANCopiah42 min
May 31, 3:16 PM CDTSpecial Weather StatementJANLawrence44 min
May 31, 3:23 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Leake, Madison, Rankin, Simpson67 min
May 31, 3:29 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster61 min
May 31, 3:56 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Scott64 min
May 31, 4:02 PM CDTSpecial Weather StatementJANIssaquena43 min
May 31, 4:09 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Smith66 min
May 31, 4:16 PM CDTSevere Thunderstorm WarningJANLamar59 min
May 31, 4:19 PM CDTSpecial Weather StatementJANYazoo61 min
May 31, 4:28 PM CDTSevere Thunderstorm WarningJANForrest, Jones62 min
May 31, 4:30 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton, Winston60 min
May 31, 4:35 PM CDTSevere Thunderstorm WarningJANJasper, Lauderdale55 min
May 31, 4:49 PM CDTFlash Flood WarningJANScott116 min
May 31, 4:50 PM CDTSpecial Weather StatementJANClay50 min
May 31, 4:57 PM CDTSevere Thunderstorm WarningJANScott33 min
May 31, 5:01 PM CDTTornado WarningJANJasper, Newton34 min
May 31, 5:04 PM CDTTornado WarningJANNewton34 min
May 31, 5:15 PM CDTSpecial Weather StatementJANCarroll, Holmes, Humphreys, Leflore60 min
May 31, 5:21 PM CDTSpecial Weather StatementJANKemper, Noxubee59 min
May 31, 5:24 PM CDTSevere Thunderstorm WarningJANClarke, Jones, Lauderdale81 min
May 31, 5:38 PM CDTSevere Thunderstorm WarningJANJasper, Newton23 min
May 31, 5:40 PM CDTSpecial Weather StatementJANLowndes60 min
May 31, 5:53 PM CDTSpecial Weather StatementJANCarroll42 min
May 31, 6:40 PM CDTSpecial Weather StatementJANChoctaw60 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.